Alert archive / Ohio / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Feb 18, 2006, 6:11 AM EST for 9 counties in Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 6:11 AM EST (11:11 UTC)
- Expired
- Feb 18, 2006, 3:29 PM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Hancock County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 181111 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 611 AM EST SAT FEB 18 2006 OHZ003-006>008-017-018-027-028-036-181600- /O.NEW.KCLE.WC.Y.0001.060218T1111Z-060218T1600Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 611 AM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ARCTIC AIR MOVING INTO THE AREA HAS PUSHED WIND CHILL READINGS DOWN AROUND 10 DEGREES BELOW ZERO EARLY THIS MORNING. NORTHWEST WINDS OF 10 TO 20 MPH WILL KEEP WIND CHILLS AROUND 10 BELOW THIS MORNING UNTIL TEMPERATURES RISE UP INTO THE LOW TO MID TEENS BY LATE MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ PAZ001>003-181915- /O.CON.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 611 AM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. ALSO WITH TEMPERATURES IN THE TEENS AT TIMES...WIND CHILL VALUES WILL DROP TO NEARLY 10 DEGREES BELOW ZERO SO DRESS ACCORDINGLY AND LIMIT OUTDOOR EXPOSURE. IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ ADAMS
2 follow-up statements
000 WWUS41 KCLE 181606 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1106 AM EST SAT FEB 18 2006 OHZ003-006>008-017-018-027-028-036-182100- /O.EXT.KCLE.WC.Y.0001.000000T0000Z-060218T2100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 1106 AM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ARCTIC AIR CONTINUES TO COVER THE AREA. THIS HAS KEPT TEMPERATURES BETWEEN 5 AND 10 DEGREES ABOVE ZERO LATE THIS MORNING. NORTHWEST WINDS OF 10 TO 20 MPH WILL ALSO CONTINUE INTO THE AFTERNOON HOURS AND KEEP WIND CHILLS AROUND 10 BELOW FOR MOST OF THE AFTERNOON. WITH SOME SUN TEMPERATURES COULD WARM A FEW DEGREES BY MID TO LATE AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ PAZ001>003-190015- /O.CON.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1106 AM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE NORTHWEST WIND FLOW ACROSS THE LAKES COULD INCREASE THE COVERAGE OF THE SNOW SHOWERS BY MID TO LATE AFTERNOON AND ANOTHER 1 TO 2 INCHES OF SNOW COULD ACCUMULATE IN THE HEAVIER SNOW SHOWERS. ALSO WITH TEMPERATURES AROUND 10 DEGREES...WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES BELOW ZERO SO DRESS ACCORDINGLY AND LIMIT OUTDOOR EXPOSURE. IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ BM
000 WWUS41 KCLE 182029 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EST SAT FEB 18 2006 PAZ001>003-182130- /O.CAN.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 329 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. SOME SNOW SHOWERS MAY BE HEAVY AT TIMES...HOWEVER ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO 2 INCHES OR LESS. THEREFORE THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. PERIODS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE THROUGH THE EVENING HOURS...AS WELL AS WIND CHILL READINGS BELOW ZERO. $$ OHZ003-006>008-017-018-027-028-036-182130- /O.CAN.KCLE.WC.Y.0001.000000T0000Z-060218T2100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 329 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IS CANCELLED... WINDS ACROSS THE ADVISORY AREA HAVE WEAKENED OVER THE PAST SEVERAL HOURS...WITH WIND CHILL READINGS AT OR SLIGHTLY BELOW ZERO. WINDS WILL CONTINUE TO WEAKEN AS THE AFTERNOON AND EVENING PROGRESSES...THEREFORE THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS WILL REMAIN BELOW ZERO THROUGH THE OVERNIGHT HOURS. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 6:04 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 18, 6:04 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 604 AM EST SAT FEB 18 2006 .SHORT TERM (TODAY)... WL UPDATE TO ADJUST TEMPS FOR TDA WHERE CURRENT READING HV FALLEN QUICKER THAN THOUGHT EARLIER. ALSO...COLDER TEMPS HV PUSHED WIND CHILLS DOWN AROUND MINUS 10 IN THE NW SO WL ADD MORN WND CHILL ADVSRY. && .SHORT TERM (TODAY THRU SUNDAY)... BANDS OF LK EFCT SN DROPPING SE IN LWR MI SHUD BGN TO PRIME UPSTREAM ENVIRONMENT FOR CONNECTION ONTO LERI EARLY THIS MORN. HI AND MID CLDS OVR AREA ATTM WL SAG BACK S AS TROF DROPS DOWN SO SEEDING FM ABV WL BE CUT OFF. MSTR REST OF TDA INTO TNGT GNLY FM ABT 850 MB AND BLW SO ACCUM LIMITED. WL RELUCTANTLY CONT WITH ADVSRY AS THINK AN INCH OR SO MAY OCCUR BY DAYBREAK WITH ANOTHER 2 TO 4 PSBL FOR REST OF TDA AND ANOTHER INCH THIS EVE BFR DRY AIR AND SUBSIDENCE WITH RDGG WINS OUT AND SHUTS DOWN SHSN TO MNLY FLURRIES OR LGT SHSN WHICH MAY CONT THRU SUN AS WLY FLOW RMNS. WL XTND ADVSRY TIL 10 PM TNGT FOR NW PA TO CATCH PD WHEN BETTER SN EXPECTED TO OCCUR. HI TEMPS TDA WL LARGELY DEPEND ON MORN READINGS. ATTM CLDS HV STOPPED TEMP DROP BUT MUCH COLDER AIR IN MI AND SHUD PUSH DOWN INTO OUR AREA REST OF THE EARLY MORN HRS BUT WONDER WHETHER WE WL BE DOWN TO TDAS HI TEMPS PER GUIDANCE BY THEN. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... SOME TEMP MODIFICATION WILL OCCUR ON THE BACK SIDE OF THE HIGH TUESDAY AND WEDNESDAY WHILE GFS BRINGS A WK LOW ACRS THE GRTLKS. WENT WITH HPC TEMPS THRU THE EXTENDED. OTRW NO BIG CHG THRU THE PD. && .AVIATION(06Z-06Z)... HIGH PRESSURE BUILDING EAST SETTING UP A WEST TO NORTHWEST FLOW IN THE COLD AIR ADVECTION TO PRODUCE SOME LAKE EFFECT SNOW SHOWERS. THIS ACTIVITY WILL CONTINUE MAINLY OVER THE NORTHEAST PORTIONS OF THE FORECAST AREA. GRADUAL CLEARING WILL TAKE PLACE OVER THE WESTERN AND SOUTHERN PORTIONS OF THE AREA TOMORROW. WINDS WILL DIMINISH SLIGHTLY OVERNIGHT AS SOME DECOUPLING OCCURS AND THEN PICK BACK UP AGAIN TOMORROW MORNING TO BETWEEN 10 AND 20 KNOTS IN THE WAKE OF THE WEAK COLD FRONT PUSHING SOUTH TOWARD THE AREA. LOOKING AT 15 TO 25 KNOTS AT ERIE TOMORROW. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...WIND CHILL ADVISORY UNTIL 11 AM. .PA...LAKE EFFECT SNOW ADVISORY THRU 10 PM THIS EVE. && SHORT TERM...ADAMS LONG TERM...TK AVIATION...MRD
Hazardous weather outlook, Feb 18, 5:23 AM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EST SAT FEB 18 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 523 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING FOR ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. LAKE EFFECT SNOW SHOWERS WILL OCCUR TODAY AND TONIGHT FOR THE SNOWBELT WITH ACCUMULATION OF 3 TO 6 INCHES BY LATE THIS EVENING IN NORTHWEST PENNSYLVANIA AND 2 TO 4 INCHES FOR OTHER PARTS OF THE SNOWBELT. WINDS GUSTING TO AROUND 30 MPH WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. WIND CHILL READINGS MAY APPROACH 10 BELOW ZERO THIS MORNING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SUNDAY THROUGH MONDAY NIGHT FOR MAINLY THE SNOWBELT COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-191030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 523 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED LAKE EFFECT SNOW SHOWERS WILL OCCUR FOR MAINLY THE EASTERN TWO THIRDS OF LAKE ERIE TODAY AND TONIGHT. WINDS TO 30 KNOTS THIS MORNING AND COLD TEMPERATURES MAY PRODUCE AREAS OF FREEZING SPRAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS TO 30 KNOTS PART OF SUNDAY THROUGH MONDAY WILL CONTINUE TO PRODUCE AREAS OF FREEZING SPRAY. ALSO SCATTERED SNOW SHOWERS WILL CONTINUE FOR THE EAST TWO-THIRDS OF THE LAKE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Ohio, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.